Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Nashville, TN

June 1, 2008Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 12:12 AM CDT for Stewart County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 12:12 AM CDT (05:12 UTC)
Expired
Jun 1, 2008, 1:00 AM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2788 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2788 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 010513
SVROHX
TNC161-010600-
/O.NEW.KOHX.SV.W.0095.080601T0512Z-080601T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DOVER...

* UNTIL 100 AM CDT

* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF DOVER...AND MOVING EAST AT 13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 100 AM CDT...

LAT...LON 3663 8766 3633 8782 3644 8806 3646 8805
      3658 8805 3659 8806 3664 8807 3665 8807
      3666 8807
TIME...MOT...LOC 0512Z 279DEG 12KT 3656 8804

$$

BOYD
1 follow-up statement
000 
WWUS54 KOHX 010525
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 AM CDT SUN JUN 1 2008

TNC161-010600-
/O.CON.KOHX.SV.W.0095.000000T0000Z-080601T0600Z/
STEWART TN-
1225 AM CDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR STEWART COUNTY...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 7 MILES NORTHWEST OF DOVER...MOVING EAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 1240 AM CDT...

LAT...LON 3663 8766 3633 8782 3644 8806 3646 8805
      3658 8805 3659 8806 3664 8807 3665 8807
      3666 8807
TIME...MOT...LOC 0525Z 281DEG 18KT 3654 8792

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:25 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 31, 8:25 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT SAT MAY 31 2008

.UPDATE...
DESTAB TOUCHED OFF SCT SHOWERS AND THUNDERSTORMS MID TO LATE
AFTERNOON. MORE ACTIVITY IN W OH VLY AT MID EVENING. UPR PATTERN
LOOKS TO CARRY IT EAST AND REMAIN NORTH OF MID TN (EXCEPT SOUTHERN
CELLS...MOVEMENT ESE).

WL LOWER RAIN CHANCE TONIGHT WITH BEST CHANCE NEAR THE KY BORDER.
MORE SCATTERED ACTIVITY EXPECTED SUN...AND WL INTRO A CHANCE SUN
NIGHT WITH DEEPER NORTHWEST FLOW AND POSSIBLE MCS SUN EVENING.
BEYOND THAT LITTLE CHANCE FOR RAINFALL NEXT WEEK.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 31 2008/

DISCUSSION...

CURRENTLY AN WEST-EAST LINE OF SCATTERED SHOWERS WAS FORMING OVER
THE NORTH CENTRAL COUNTIES OF THE MID STATE. THIS ACTIVITY WAS
FORMING ALONG THE SFC MOISTURE FLUX BOUNDARY THAT EXTENDS FROM
EASTERN KENTUCKY THROUGH NORTH CENTRAL TENNESSEE TO THE TENNESSEE
RIVER IN SOUTHWEST MIDDLE TENNESSEE. EXPECT THIS ACTIVITY TO
CONTINUE TO GROW IN INTENSITY AND AREAL COVERAGE AS WE MOVE INTO
THE PEAK HEATING PERIOD OF THE DAY. TODAY THE MID STATE WAS UNDER
THE INFLUENCE OF A HIGH PRESSURE SYSTEM BRINGING MOSTLY SUNNY TO
PARTLY CLOUDY SKIES AND WESTERLY WINDS 8 TO 15 MPH. TEMPERATURE
RANGE FROM 80 DEGREES IN THE PLATEAU REGION TO UPPER 80S IN THE
CENTRAL COUNTIES.

A COLD FRONT WAS STRETCHED OVER SOUTHERN ILLINOIS TO SOUTHERN OHIO AND
WILL CONTINUE TO MOVE SOUTHWARD. THIS FRONTAL BOUNDARY WILL MOVE
OVER THE NORTHWESTERN COUNTIES OF THE MID STATE AROUND MIDNIGHT.
THE FRONT THEN WILL WEAKEN AND SLOW DOWN ITS SOUTHERLY MOVEMENT
AND AROUND SUNRISE SUNDAY MORNING BE LOCATED ALONG THE TENNESSEE
ALABAMA BORDER. A WEAK MCS OVER SOUTHWEST MISSOURI WILL CONTINUE
TO MOVE EASTWARD AND THE NGM AND NAM MODELS HAVE IT DYING OVER THE
CWA COUNTIES LATE TONIGHT...THE GFS IS MOVING THE CENTER OVER
SOUTHERN KENTUCKY AND WEAKENING SUNDAY MORNING. FOR THE NEXT
SEVERAL PERIOD IN THE GRIDS KEEPING THE HIGHER POPS ALONG THE
FORECASTED LOCATION OF THE FRONTAL BOUNDARY.

THE NEXT BEST CHANCE FOR SCATTERED SUMMER TIME AFTERNOON AND
EVENING CONVECTION WILL BE TUESDAY AND THURSDAY. THOSE DAYS SHORT
WAVES EXTENDING FROM LOW PRESSURE SYSTEMS THAT WILL BE CENTERED
WAY TO OUR NORTH AND NORTHWEST...COUPLE WITH THE AFTERNOON HEATING
COULD BE ENOUGH TO TRIGGER ISOLATED TO SCATTERED ACTIVITY. THROUGH
THE FORECAST PERIOD STAYING MAINLY WITH THE MAV TEMPERATURES WITH
SOME MINOR ADJUSTMENTS IN THE LATER PERIODS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 31, 5:01 AM CDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SAT MAY 31 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF
SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN
THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY
AS A COLD FRONT CONTINUES TO PUSH SOUTH.

ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS
MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST.
LARGE HAIL IS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:39 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart30 min
Jun 1, 1:14 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 1, 1:28 AM CDTTornado WarningOHXRobertson17 min
Jun 1, 1:37 AM CDTSevere Thunderstorm WarningOHXSumner23 min
Jun 1, 1:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson47 min
Jun 1, 2:08 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Smith, Sumner, Trousdale, Wilson37 min
Jun 1, 2:39 AM CDTSevere Thunderstorm WarningOHXDavidson, Jackson, Rutherford, Smith, Williamson, Wilson36 min
Jun 1, 3:01 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson19 min
Jun 1, 4:05 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson25 min
Jun 1, 4:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson26 min
Jun 1, 8:29 AM CDTSevere Thunderstorm WarningOHXGiles, Maury31 min
Jun 1, 12:54 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min
Jun 1, 1:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
Jun 1, 1:45 PM CDTSevere Thunderstorm WarningOHXGiles15 min
Jun 1, 2:34 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 1, 3:17 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale28 min
Jun 1, 4:35 PM CDTSevere Thunderstorm WarningOHXPutnam, White25 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.